MAUDE Adverse Event Report: Alcon Research, LLC - Huntington MONARCH III IOL Delivery System, Cartridge D; Folders and Injectors, Intraocular Lens (IOL)

Alcon Research, LLC - Huntington MONARCH III IOL Delivery System, Cartridge D; Folders and Injectors, Intraocular Lens (IOL)
Catalog Number 8065977763
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that, during cataract surgery with an intraocular lens implant procedure, the lens was observed to be scratched.There was no patient contact.Additional information has been requested and received stating that the lens was explanted during initial procedure, and a new unspecified lens was inserted.The procedure was completed the same day.
 
Additional Manufacturer Narrative
The used company specific cartridge was returned.Viscoelastic was observed in the cartridge.The cartridge tip had an aneurysm on the left side.The cartridge had evidence of placement into a handpiece.The used company specific cartridge was cleaned for further evaluation.Topcoat dye stain testing was conducted with acceptable results.The lens was returned adhered to the outside rim of the lens case lid with viscoelastic.The lens had been cut in half across the center, typical of removal.The lens was cleaned with klrp (klotho-related protein) to remove from the case.Three light narrow parallel scratches were observed near the center on the anterior surface.Two short scratches were observed on opposites sides near the optic edge perpendicular to the travel path.A small, chipped area was observed off center on the anterior surface.One optic portion was also broken with a portion removed at the cut area.A batch history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified handpiece and viscoelastic were indicated.A non-qualified lens model/diopter was used.The company specific lens with 26.5 diopter lens is not qualified for use with the company specific cartridge.The qualified diopter range for the company specific cartridge is 6.0 to 25.0.The correct cartridge is indicated on the lens carton label and on the lens case label.The root cause for the reported scratches appears to be related to a failure to follow the ifu (instructions for use).The company specific 26.5 diopter lens is not qualified for use with the company specific cartridge.The qualified diopter range for the company specific cartridge is 6.0 to 25.0.The correct cartridge is indicated on the lens carton label and on the lens case label.The damage observed on the returned lens was on the anterior surface.If the lens is loaded properly the anterior surface does not contact the cartridge lumen.Scratches on the anterior surface may be caused by forceps or the handpiece plunger.Three light narrow parallel scratches were observed near the center on the anterior surface.Two short scratches were observed on opposites sides near the optic edge perpendicular to the travel path.A small, chipped area was observed off center on the anterior surface.This damage was similar in appearance to damage caused by forceps and or the handpiece plunger.The company specific iol delivery system is for implantation of qualified company foldable iols (intraocular lenses).No unqualified lenses should be used with the company specific iol delivery system.The company specific cartridges are qualified for use with compatible company specific handpieces for the surgical implantation of company specific qualified foldable iols.Company specific foldable iols are qualified for use with a company specific qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device ovd (ophthalmic viscosurgical device) combination.The use of an unqualified combination may cause damage to iol and potential complications during the implantation process.Using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly, causing delivery issues and/or damage.The plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.Verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The investigation has been completed based on current information.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaints are reviewed and monitored for adverse trends on a monthly basis.No adverse trends have been observed associated with the reported product and event.No further action has been identified for this reported event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action is warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
MONARCH III IOL Delivery System, Cartridge D
Common Device Name
Folders and Injectors, Intraocular Lens (IOL)
Manufacturer (Section D)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50805036
Report Number1119421-2026-01893
Device Sequence Number8643799
Product Code MSS
UDI-Device Identifier00380659777639
UDI-Public(01)00380659777639(17)290222(11)260224(10)16210650
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065977763
Device Lot Number16210650
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/31/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Clareon Aspheric UV Absorbing IOL; MONARCH II Loading Forceps; MONARCH III IOL Delivery System, Injector; PROVISC Ophthalmic ViscoSurgical Device
Patient SexUnknown